Alert archive / California / Red Flag Warnings in 2018
Red Flag Warning 6, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Sep 10, 2018, 10:22 AM PDT. It took effect at Sep 11, 2018, 1:00 PM PDT. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2018, 10:22 AM PDT (17:22 UTC)
- In effect from
- Sep 11, 2018, 1:00 PM PDT
- Expired
- Sep 12, 2018, 11:00 PM PDT
- In force
- 34 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
570 WWUS86 KSTO 101722 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 1022 AM PDT Mon Sep 10 2018 ...Red Flag Warning In Effect Until Wednesday Evening... .A late summer season trough will bring gusty winds to northern California, especially over the higher terrain Tuesday and Wednesday. Relative humidity will remain low ahead of the trough, but increase late Wednesday with increased on-shore flow. CAZ214-221-268-269-111345- /O.NEW.KSTO.FW.W.0006.180911T2000Z-180913T0600Z/ Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP- Stanislaus NF West of the Sierra Crest- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest- 1022 AM PDT Mon Sep 10 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TUESDAY TO 11 PM PDT WEDNESDAY FOR VERY DRY AND GUSTY WINDS FOR FIRE WEATHER ZONES 214, 221, 268, AND 269... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect from 1 PM Tuesday to 11 PM PDT Wednesday. * WIND...West to Southwest wind gusts 25 to 35 mph...locally higher. * HUMIDITY...Afternoon minimum humidities of 10 to 20 percent are expected with overnight humidity recoveries as low as 30 to 40 percent. * HIGHEST THREAT...North, Donnell Fires, and exposed ridges. * IMPACTS...Increased fire starts and rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ213-111345- /O.NEW.KSTO.FW.W.0006.180911T2000Z-180912T1500Z/ Eastern Portion of Shasta/Trinity NF- 1022 AM PDT Mon Sep 10 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TUESDAY TO 8 AM PDT WEDNESDAY FOR VERY DRY AND GUSTY WINDS FOR FIRE WEATHER ZONE 213... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect from 1 PM Tuesday to 8 AM PDT Wednesday. * WIND...West to Southwest wind gusts 15 to 25 mph...locally higher Tuesday afternoon. Then north to northeast wind gusts 20 mph locally higher Tuesday night. * HUMIDITY...Afternoon minimum humidities of 12 to 20 percent are expected with overnight humidity recoveries as low as 40 percent. * HIGHEST THREAT...Delta, Hirz and exposed ridges. * IMPACTS...Increased fire starts and rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
5 follow-up statements
938 WWUS86 KSTO 102120 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 220 PM PDT Mon Sep 10 2018 ...Red Flag Warning In Effect Tuesday through Wednesday Evening... .A late summer season trough will bring gusty winds to northern California, especially over the higher terrain Tuesday and Wednesday. Relative humidity will remain low ahead of the trough, but increase late Wednesday with increased on-shore flow. CAZ214-221-268-269-120745- /O.CON.KSTO.FW.W.0006.180911T2000Z-180913T0600Z/ Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP- Stanislaus NF West of the Sierra Crest- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest- 220 PM PDT Mon Sep 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TUESDAY TO 11 PM PDT WEDNESDAY FOR VERY DRY AND GUSTY WINDS FOR FIRE WEATHER ZONES 214, 221, 268, AND 269... * WIND...West to Southwest wind gusts 25 to 35 mph...locally higher. * HUMIDITY...Afternoon minimum humidities of 10 to 20 percent areexpected with overnight humidity recoveries as low as 30 to 40 percent. * HIGHEST THREAT...North, Donnell Fires, and exposed ridges. * IMPACTS...Increased fire starts and rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ213-120745- /O.CON.KSTO.FW.W.0006.180911T2000Z-180912T1500Z/ Eastern Portion of Shasta/Trinity NF- 220 PM PDT Mon Sep 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TUESDAY TO 8 AM PDT WEDNESDAY FOR VERY DRY AND GUSTY WINDS FOR FIRE WEATHER ZONE 213... * WIND...West to Southwest wind gusts 15 to 25 mph...locally higher Tuesday afternoon. Then north to northeast wind gusts 20 mph locally higher Tuesday night. * HUMIDITY...Afternoon minimum humidities of 12 to 20 percent areexpected with overnight humidity recoveries as low as 40 percent. * HIGHEST THREAT...Delta, Hirz and exposed ridges. * IMPACTS...Increased fire starts and rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
534 WWUS86 KSTO 111104 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 404 AM PDT Tue Sep 11 2018 ...Red Flag Warning In Effect Tuesday through Wednesday Evening... .A late summer season trough will bring gusty winds to northern California, especially over the higher terrain Tuesday and Wednesday. Relative humidity will remain low ahead of the trough, but increase late Wednesday with increased on-shore flow. CAZ263-279-120100- /O.EXA.KSTO.FW.W.0006.180911T2000Z-180912T1500Z/ Southeast Edge Shasta-Trinity NF and Western Portions of Tehama- Glenn Unit-Eastern Mendocino NF- 404 AM PDT Tue Sep 11 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 AM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 263 AND 279... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 8 AM PDT Wednesday. * WIND...West to Southwest wind gusts 15 to 25 mph...locally higher Tuesday afternoon. Then north to northeast wind gusts 20 mph locally higher Tuesday night. * HUMIDITY...Afternoon minimum humidities of 12 to 20 percent are expected with overnight humidity recoveries as low as 40 percent. * HIGHEST THREAT...Exposed ridges. * IMPACTS...Increased fire starts and rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ214-221-268-269-120100- /O.CON.KSTO.FW.W.0006.180911T2000Z-180913T0600Z/ Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP- Stanislaus NF West of the Sierra Crest- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest- 404 AM PDT Tue Sep 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214, 221, 268, AND 269... * WIND...West to Southwest wind gusts 25 to 35 mph...locally higher. * HUMIDITY...Afternoon minimum humidities of 10 to 20 percent are expected with overnight humidity recoveries as low as 30 to 40 percent. * HIGHEST THREAT...North, Donnell Fires, and exposed ridges. * IMPACTS...Increased fire starts and rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ213-120100- /O.CON.KSTO.FW.W.0006.180911T2000Z-180912T1500Z/ Eastern Portion of Shasta/Trinity NF- 404 AM PDT Tue Sep 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 AM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 213... * WIND...West to Southwest wind gusts 15 to 25 mph...locally higher Tuesday afternoon. Then north to northeast wind gusts 20 mph locally higher Tuesday night. * HUMIDITY...Afternoon minimum humidities of 12 to 20 percent are expected with overnight humidity recoveries as low as 40 percent. * HIGHEST THREAT...Delta, Hirz and exposed ridges. * IMPACTS...Increased fire starts and rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
138 WWUS86 KSTO 112140 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 240 PM PDT Tue Sep 11 2018 ...Red Flag Warning In Effect this afternoon through Wednesday Evening... .A late summer season trough will bring gusty winds to northern California, especially over the higher terrain through Wednesday. Relative humidity will remain low ahead of the trough, but increase late Wednesday with increased on-shore flow. CAZ214-221-268-269-121600- /O.CON.KSTO.FW.W.0006.000000T0000Z-180913T0600Z/ Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP- Stanislaus NF West of the Sierra Crest- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest- 240 PM PDT Tue Sep 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214, 221, 268, AND 269... * WIND...West to Southwest wind gusts 25 to 35 mph...locally higher. * HUMIDITY...Afternoon minimum humidities of 10 to 20 percent are expected with overnight humidity recoveries as low as 30 to 40 percent. * HIGHEST THREAT...North, Donnell Fires, and exposed ridges. * IMPACTS...Increased fire starts and rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ213-263-279-121500- /O.CON.KSTO.FW.W.0006.000000T0000Z-180912T1500Z/ Eastern Portion of Shasta/Trinity NF-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Eastern Mendocino NF- 240 PM PDT Tue Sep 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 263 AND 279... * WIND...West to Southwest wind gusts 15 to 25 mph...locally higher this afternoon. Then north to northeast wind gusts 20 mph locally higher Tonight. * HUMIDITY...Afternoon minimum humidities of 12 to 20 percent are expected with overnight humidity recoveries as low as 40 percent. * HIGHEST THREAT...Exposed ridges. * IMPACTS...Increased fire starts and rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
154 WWUS86 KSTO 121235 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 535 AM PDT Wed Sep 12 2018 ...Red Flag Warning through this Evening... .A late summer season trough will bring gusty winds to northern California, especially over the higher terrain today. Relative humidity has started to increase with onshore flow but will take through this evening to increase over the Sierra Cascade range. CAZ213-263-279-121345- /O.CAN.KSTO.FW.W.0006.000000T0000Z-180912T1500Z/ Eastern Portion of Shasta/Trinity NF-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Eastern Mendocino NF- 535 AM PDT Wed Sep 12 2018 ...RED FLAG WARNING IS CANCELLED FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 213, 263, AND 279... The National Weather Service in Sacramento has cancelled the Red Flag Warning. HUMIDITY HAS BEGUN TO CLIMB DUE TO INCREASED ONSHORE FLOW THEREFORE, THE RED FLAG WARNING HAS BEEN CANCELLED. $$ CAZ214-221-268-269-130600- /O.CON.KSTO.FW.W.0006.000000T0000Z-180913T0600Z/ Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP- Stanislaus NF West of the Sierra Crest- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest- 535 AM PDT Wed Sep 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY SOUTHWEST TO WEST WINDS AND LOW HUMIDITY... * FOR FIRE WEATHER ZONES 214, 221, 268, AND 269... * WIND...West to Southwest wind gusts 25 to 35 mph...locally higher. * HUMIDITY...Afternoon minimum humidities of 10 to 20 percent are expected with morning humidity recoveries only 20 to 30 percent today. * HIGHEST THREAT...North, Donnell Fires, and exposed ridges. * IMPACTS...Increased fire starts and rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
014 WWUS86 KSTO 130549 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 1049 PM PDT Wed Sep 12 2018 CAZ214-221-268-269-130700- /O.EXP.KSTO.FW.W.0006.000000T0000Z-180913T0600Z/ Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP- Stanislaus NF West of the Sierra Crest- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest- 1049 PM PDT Wed Sep 12 2018 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 214, 221, 268, AND 269... Winds continue to subside this evening and humidities have come up enough this to allow the Red Flag Warning to expire. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Sep 10, 4:00 AM PDT, 6 hours 22 minutes earlier.
Area forecast discussion, Sep 10, 4:00 AM PDT, 6 hours 22 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 400 AM PDT Mon Sep 10 2018 .SYNOPSIS... Warm and dry weather persists today, then becoming cooler and locally breezy. Areas of smoke and haze from wildfires will continue. && .DISCUSSION... High clouds continue to stream into far northern California from the west while clear skies cover the remainder of interior NorCal. Current temperatures range from the mid 30s in the colder mountain valleys to the mid 50s to mid 60s across the Central Valley. Slight cooling is expected across the region today as high pressure weakens slightly ahead of the approaching trough and surface pressure gradients trend toward a little more onshore. A noticeable cooling trend will start Tuesday and continue much of the week as trough deepens. Temperatures will cool to below- average and locally breezy/windy conditions are expected. Minimum temperatures will be the coolest so far this season with sub- freezing readings possible in the mountain valleys. The Central Valley will see chilly nights as well with some areas likely to dip into the 40s. While the system is expected to be mainly dry for interior NorCal, the latest operational model runs are indicating the potential for a few showers across the far northern portion of the state late Wednesday afternoon and evening as a short-wave brushes the area. && .EXTENDED DISCUSSION (Friday THROUGH Monday) Longwave troughing will persist across the West Coast through at least this Friday. The GFS and ECMWF disagree with how quickly to eject this trough eastward this weekend...with the ECMWF being much more progressive with the 00z runs than the GFS. A blend of the two solutions yields a temperature forecast at or slightly below normal through the extended period. Dry weather is likely to continue across the region in this timeframe, as precipitation remains well to our north. Dang && .AVIATION... Mainly VFR conditions the next 24 hours. Local MVFR/IFR conditions possible in the northern Sacramento Valley due to smoke. Winds will remain below 10 kt, except gusts to 25 kt near the Delta. Dang && .STO WATCHES/WARNINGS/ADVISORIES...None. &&
Nearby
Red Flag Warnings in California, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.